Alert archive / Arkansas / Flash Flood Warnings in 2006

Flash Flood Warning 13, NWS Little Rock, AR

May 4, 2006Arkansas County, Arkansas

NWS Little Rock, AR issued this flash flood warning at May 4, 2006, 5:26 AM CDT for Arkansas County, Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2006, 5:26 AM CDT (10:26 UTC)
Expired
May 4, 2006, 8:30 AM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Arkansas County, AR

The radar

The Little Rock radar (KLZK), 96 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 5:40 AM CDTFLASH FLOODCasscoe, ARSTREET FLOODING IN CASSCOE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 10.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2006-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1667 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2006-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1667 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1142 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 041030
FFWLZK
ARC001-041330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
526 AM CDT THU MAY 4 2006

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ARKANSAS COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 830 AM CDT

* AT 530 AM CDT...DOPPLER RADAR IN LITTLE ROCK CONTINUE TO SHOW 
SHOWERS AND THUNDERSTORMS DEVELOPING AND SLOWLY MOVING OVER MUCH OF 
NORTHERN AND EASTERN ARKANSAS COUNTY. RADAR ESTIMATES THAT AS MUCH 
AS TWO TO THREE INCHES OF RAIN HAS FALLEN IN NORTHEASTERN ARKANSAS 
COUNTY IN THE LAST HOUR. ADDITIONAL SHOWERS AND THUNDERSTORMS COULD 
PRODUCE AS MUCH AS 1-2 ADDITIONAL INCHES OF RAINFALL OVER THE NEXT 
SEVERAL HOURS...MAINLY IN AREAS EAST OF A LINE FROM HUMPHREY...TO 
LODGES CORNER...TO GILLETT. THIS WILL INCREASE THE THREAT OF FLASH 
FLOODING. 

&&

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER WAY.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT
TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3426 9139 3447 9162 3447 9156 3452 9150
      3456 9153 3456 9128 3453 9130 3447 9122
      3448 9121 3444 9121 3434 9106 3415 9115

$$

57

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 4, 3:50 AM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, May 4, 3:50 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
350 AM CDT THU MAY 4 2006

.SHORT TERM...TODAY THROUGH SUNDAY
RADAR AND SATELLITE IMAGERY CURRENTLY SHOWING SEVERAL MESOSCALE
SYSTEMS AFFECTING THE FORECAST AREA. FIRST SYSTEM OVER NORTH CENTRAL/
NORTHEAST ARKANSAS DEVELOPED ALONG THE REMNANTS OF AN OLD FRONTAL
BOUNDARY. EASILY SEEN OUTFLOW GENERATED BY THIS SYSTEM WILL NO DOUBT
ACT AS SOME FOCUS FOR ADDITIONAL DEVELOPMENT ONCE THE HEATING OF THE
DAY KICKS IN. THE OTHER SYSTEM DEVELOPED OVER EASTERN OKLAHOMA INVOF
SURFACE LOW AND ATTENDANT COLD FRONT.

THE FRONT IS CURRENTLY MOVING INTO FAR NORTHWEST ARKANSAS. CURRENT
SYSTEM IN OKLAHOMA/NORTHWEST ARKANSAS WILL WEAKEN IN THE NEXT
SEVERAL HOURS. HOWEVER...ADDITIONAL SHOWERS AND THUNDERSTORMS WILL
OCCUR AS THE FRONT MAKES ITS WAY INTO THE STATE AND INTERACTS WITH
DAYTIME HEATING AND OUTFLOW FROM PREVIOUS CONVECTION.

PRIMARY CONCERN WITH THIS PACKAGE WILL BE THREAT OF LOCALLY HEAVY
RAINFALL TODAY AND TONIGHT. AS THE SURFACE FRONT SAGS SOUTHWARD INTO
ARKANSAS...A SHORTWAVE TROUGH WILL MOVE THROUGH AND INTERACT WITH
THE SYSTEM. THIS INTERACTION...ALONG WITH PLENTY OF ISENTROPIC
UPLIFT AND PRECIPITABLE WATER VALUES IN THE 1-2 INCH RANGE WILL
ALLOW FOR ONE TO TWO INCH RAINFALL AMOUNTS IN PORTIONS OF NORTHERN
AND WESTERN ARKANSAS. STORM MOTION WILL BE AROUND 10-15 KNOTS...
MEANING THAT THE STORMS WILL BE SLOW MOVERS. AS HAS BEEN THE TREND
OVER THE LAST FEW HOURS...STORMS WILL LIKELY FORM AND MOVE OVER THE
SAME AREAS WHICH WILL ALSO INCREASE THE FLASH FLOOD THREAT. AS LOW
AS FLASH FLOOD GUIDANCE IS...AND AS SATURATED AS THE GROUND HAS
BEEN...AM GOING TO GO WITH A FLASH FLOOD WATCH FOR AREAS NORTH OF A
LINE FROM WALDRON...TO CONWAY...TO AUGUSTA.

SEVERE STORM THREAT WILL CONTINUE TODAY THROUGH FRIDAY...WITH HAIL
AND WIND BEING THE PRIMARY CONCERN.

AS THE UPPER FLOW BUCKLES EARLY FRIDAY MORNING...THE FRONT WILL GAIN
A LITTLE MORE MOMENTUM. THE FRONT WILL PUSH OUT OF THE STATE BY LATE
FRIDAY NIGHT. HOWEVER...MOISTURE WILL REMAIN ABUNDANT OVER THE
REGION...WITH SEVERAL UPPER LEVEL SYSTEMS MOVING THROUGH. THUS...
KEPT POPS IN THE FORECAST THROUGH SUNDAY TO ACCOUNT FOR THIS. FRONT
ITSELF WILL STALL OUT JUST SOUTH OF ARKANSAS ON SUNDAY...MOVING BACK
TO THE NORTH SOME TIME NEXT WEEK.

THANKS TO WFO TULSA FOR COORDINATION THIS MORNING.
&&

.LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY
MOISTURE REMAINS HIGH ACROSS THE AREA THROUGH THE PERIOD. SURFACE
HIGH PRESSURE TO THE NORTH WILL COVER THE AREA AT FIRST WITH COOLER
AIR IN PLACE BUT THIS WEAKENS ON MONDAY ALLOWING FOR WINDS TO TURN
AROUND TO THE SOUTH AND BRING MORE MOISTURE IN. MEANWHILE THE UPPER
LOW OVER THE SOUTHWEST WILL COME OUT EARLY NEXT WEEK BUT WEAKEN AS
IT GETS ABSORBED INTO THE MAIN UPPER FLOW. A COLD FRONT THEN
APPROACHES THE AREA FROM THE NORTHWEST TUESDAY AS AN UPPER LOW
SETTLES INTO SOUTHERN CANADA. INDICATIONS ARE THIS FRONT WILL REACH
NORTHERN AREAS OF THE CWA THEN STALL BEFORE FINALLY MOVING THROUGH
WEDNESDAY NIGHT. OF COURSE THIS TIMING IS SUBJECT TO CHANGE. AT ANY
RATE WILL NEED TO HAVE MENTION OF SOME CHANCE OF SHOWERS AND
THUNDERSTORMS IN THE FORECAST THROUGH MOST OF THE PERIOD. KEPT
FORECAST DRY FOR SUNDAY NIGHT THEN HAVE POPS IN THE 20 TO 40 PERCENT
RANGE FOR THE REST OF THE PERIOD. KEPT TEMP FORECASTS THE SAME
EXCEPT FOR MINS NEXT WEDNESDAY NIGHT. RAISED THEM SOME AS THE COLD
FRONT IS INDICATED TO BE HANGING TO THE NORTH OF THE AREA.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  81  60  72  57 /  70  70  50  40
HARRISON AR       71  51  66  50 /  80  80  40  30
HOT SPRINGS AR    81  61  71  59 /  70  70  50  40
PINE BLUFF AR     81  62  73  59 /  70  70  50  40
MOUNTAIN HOME AR  73  53  67  52 /  80  80  40  30
MONTICELLO AR     81  62  73  59 /  60  70  60  50
SEARCY AR         82  59  72  56 /  80  80  50  30
MOUNT IDA AR      82  55  69  55 /  70  70  50  50
RUSSELLVILLE AR   71  53  68  53 /  70  80  50  40
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 PM THURSDAY FOR ARZ003-ARZ004-ARZ005-
ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022-
ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037-
ARZ038-ARZ039.
&&

SHORT TERM...57 / LONG TERM...29
Hazardous weather outlook, May 4, 5:00 AM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU MAY 4 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT THU MAY 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL COVER MUCH OF NORTHERN ARKANSAS THIS
MORNING. HEAVY RAIN IS LIKELY IN MANY AREAS AND SOME FLASH FLOODING
IS POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF THE
NORTHERN HALF OF ARKANSAS.

THE RAIN MAY DECREASE LATER THIS MORNING BUT NEW THUNDERSTORMS COULD
DEVELOP LATER THIS AFTERNOON AND A NEW COMPLEX OF THUNDERSTORMS
COULD BE IN PLACE BY EARLY TONIGHT WITH MORE HEAVY RAIN AND A
RISK OF FLASH FLOODING.

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH LARGE HAIL AND
DAMAGING WIND. THE BEST CHANCE OF ANY SEVERE STORMS WILL BE THIS
AFTERNOON AND EVENING.

IN THE REST OF THE AREA...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON THEN MAY CONTINUE THROUGH TONIGHT. ISOLATED
SEVERE STORMS WITH LARGE HAIL AND DAMAGING WIND WILL BE POSSIBLE AND
LOCALLY HEAVY RAIN WILL ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL SLOWLY SINK TO THE SOUTH ACROSS THE AREA TODAY AND
FRIDAY THEN SHOULD DROP TO THE SOUTH OF THE STATE. UPPER LEVEL LOWS
WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH SATURDAY.

THIS WILL RESULT IN PERIODS OF SHOWERS AND THUNDERSTORMS FRIDAY
THROUGH SATURDAY. HEAVY RAINS WHICH COULD RESULT IN SOME FLOODING...
AND ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND
WILL BE POSSIBLE.

THUNDERSTORMS WILL TEND TO DEVELOP AROUND MIDDAY OR IN THE AFTERNOON
AND INCREASE THROUGH THE AFTERNOON. COMPLEXES OF THUNDERSTORMS MAY
DEVELOP BY EVENING AND CONTINUE THROUGH MOST OF THE NIGHT BEFORE
DECREASING. RAIN WILL LIKELY BE AT A MINIMUM DURING THE MORNING.

THE BEST CHANCE FOR ANY SEVERE THUNDERSTORMS WILL BE DURING THE
AFTERNOON AND EVENING WHILE THE BEST CHANCE FOR HEAVY RAIN AND
FLOODING WILL BE DURING THE NIGHT.

CHANCES OF SHOWERS AND THUNDERSTORMS CONTINUE SUNDAY THROUGH
WEDNESDAY. PRESENT INDICATIONS ARE THAT THE CHANCE OF HEAVY RAIN AND
SEVERE WEATHER WILL BE LESS DURING THIS PERIOD...BUT COULD STILL BE
POSSIBLE.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK

29

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 10:30 PM CDTSevere Thunderstorm WarningLZKFulton, Sharp45 min
May 4, 12:45 AM CDTFlash Flood WarningLZKStone2 hr
May 4, 3:31 AM CDTFlash Flood WatchLZKBaxter, Cleburne, Conway, Faulkner, Fulton, Independence and 13 more16 hr
May 4, 4:58 AM CDTFlash Flood WarningLZKBoone3 hr
May 4, 6:46 AM CDTFlash Flood WarningLZKNewton, Pope, Searcy, Van Buren3 hr
May 4, 6:54 AM CDTFlash Flood WarningLZKWhite3 hr
May 4, 8:08 AM CDTFlash Flood WarningLZKCleburne, Stone2 hr
May 4, 8:18 AM CDTFlash Flood WarningLZKLonoke, Prairie, Pulaski117 min
May 4, 8:29 AM CDTFlash Flood WarningLZKJohnson2 hr
May 4, 8:49 AM CDTFlash Flood WarningLZKLogan, Yell116 min
May 4, 10:10 AM CDTFlash Flood WarningLZKFaulkner, Lonoke, Prairie, Pulaski3 hr
May 4, 12:03 PM CDTFlash Flood WarningLZKWhite3 hr
May 4, 3:13 PM CDTSevere Thunderstorm WarningLZKOuachita62 min
May 4, 3:44 PM CDTSevere Thunderstorm WarningLZKCalhoun61 min
May 4, 4:14 PM CDTSevere Thunderstorm WarningLZKBradley46 min
May 4, 4:46 PM CDTSevere Thunderstorm WarningLZKDrew49 min

Nearby

Flash Flood Warnings in Arkansas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.